Texas, 2005

Flash Flood in Texas, August 3, 2005

August 3, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 3, 11:05 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 3, 11:05 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT WED AUG 3 2005

.UPDATE...
HIGH ALOFT CONTINUES NORTH OF SOUTH CENTRAL TEXAS THROUGH THE
WEEKEND AND TO PART OF NEXT WEEK...IN RESPONSE TO THE NORTHERLY
MIGRATION OF WESTERLIES IN THE PAST 1 TO 2 WEEKS. SERIES OF WEAK
TROFS, OF VARYING INTENSITY, IN LIGHT WIND FIELD ALOFT STILL
EXPECTED TO DRIFT OVER THE AREA FROM THE EAST OR EVOLVE OVER THE
AREA...IN RESPONSE TO VARYING PATTERNS IN THE WEAK WESTERLIES TO THE
NORTH AND TRADE WIND EASTERLIES TO THE SOUTH.

FOR TODAY THROUGH THIS EVENING...LOW ALOFT FROM 500 TO 200 HPA...
AND DAYTIME HEATING EXPECTED TO CAUSE WDLY SCT SHOWERS OR
THUNDERSTORMS AGAIN.

BY THIS WEEKEND THE LIGHT WIND FIELD ALOFT CONTINUES WITH FORECAST
SHOWING FAVORABLE CONDITIONS FOR WEAK LOW ALOFT AND DAYTIME HEATING
WORKING TO MAKE FOR WDLY SCT DAYTIME TO EVENING SHOWERS. THIS
PATTERN COULD CONTINUE TO NEXT WEEK.

&&

.PREV DISCUSSION... (ISSUED 352 AM CDT WED AUG 3 2005)

DISCUSSION...
WEAK TUTT LOW HUNG OVER NORTHERN MEXICO WILL CONTINUE TO BRING
ONSHORE FLOW AND MAINLY DIURNAL RAIN CHANCES TO SOUTH CENTRAL
TEXAS FOR THE NEXT FEW DAYS. HIGH PRESSURE ALOFT WILL FOCUS
MAINLY OVER THE GREAT BASIN WITH A MILD INFLUENCE EXTENDING INTO
TX. THE RESULT SHOULD BE SEVERAL DAYS OF AIRMASS THUNDERSTORMS
AND NEAR SEASONAL TEMPS. MODEL CONSENSUS HAS BEST MOISTURE POOLING
OVER THE AREA FRIDAY BUT THE PATTERN IS TOO VAGUE TO WARRANT MORE
THAN A 30 PERCENT CHANCE. MOISTURE COULD REINFORCE FROM THE EAST
WHERE ANOTHER UPPER LOW LOOKS TO MEANDER OVER MS/AL THROUGH THE
WEEKEND. EARLY NEXT WEEK, THE UPPER PATTERN SHOWS MORE RIDGING
OVER TX, WITH SLIGHTLY WARMER TEMPS AND CONVECTION LIKELY TO
RETREAT CLOSER TO THE COAST.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, Aug 3, 4:27 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT WED AUG 3 2005

TXZ171>173-183>194-202>209-217>225-228-041030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
527 AM CDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Laughlin AFB radar (KDFX), 86 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Val Verde

When
August 3, 2:00 PM CST to 6:30 PM CST
Where
Val Verde County, Loma Alta
Reported by
LAW ENFORCEMENT
Coordinates
29.917, -100.767

With soils soaked from heavy rainfall on the previous day, thunderstorms produced an additional 2 to 3 inches of rain in the Loma Alta area during the early afternoon. Flash flooding developed in the mid afternoon and ended in the early evening.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469248.